MAUDE Adverse Event Report: ETHICON INC. STLESS STEEL SIL 4X18IN 5 S/A CCS; SUTURE, NONABSORBABLE, STEEL

ETHICON INC. STLESS STEEL SIL 4X18IN 5 S/A CCS; SUTURE, NONABSORBABLE, STEEL
Model Number M653G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Two needle breakages occurred in same procedure were submitted via 2210968-2020-02528 and 2210968-2020-02529.
 
Event or Problem Description
It was reported that the patient underwent a post-operational sternal wound closure procedure after aortic valve replacement on (b)(6) 2020 and the suture was used for closing sternal points.It was reported that the tip of needle broke.The cavity was searched for the tip and it was not found.X-ray was performed and there was no evidence of needle tip inside of the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 04/30/2020.Corrected information: d3,g1,g2.Additional information: h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
STLESS STEEL SIL 4X18IN 5 S/A CCS
Common Device Name
SUTURE, NONABSORBABLE, STEEL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9914499
Report Number2210968-2020-02529
Device Sequence Number2416369
Product Code GAQ
UDI-Device Identifier10705031045477
UDI-Public10705031045477
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberM653G
Device Catalogue NumberM653G
Device Lot NumberAM3019
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date04/30/2020
Patient Sequence Number1
Patient Age56 YR